Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 18, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Feb 28, 2008, 1:59 PM EST for 5 counties in Florida. It took effect at Feb 29, 2008, 5:22 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2008, 1:59 PM EST (18:59 UTC)
- In effect from
- Feb 29, 2008, 5:22 AM EST
- Expired
- Feb 29, 2008, 6:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 281859 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 159 PM EST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR THE NATURE COAST FOR LONG DURATIONS OF LOW HUMIDITY... .A COLD AND DRY AIRMASS REMAINS OVER THE AREA WITH HIGH PRESSURE DOMINATING THE WEATHER THROUGH THE WEEKEND. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE ON FRIDAY AS WINDS VEER TO THE EAST. FLZ039-042-043-048-282300- /O.UPG.KTBW.FW.A.0017.080229T1500Z-080229T2300Z/ /O.NEW.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/ /O.CON.KTBW.FW.W.0017.000000T0000Z-080228T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 159 PM EST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. COLD AND VERY DRY AIR REMAINS IN PLACE OVER THE STATE THIS AFTERNOON WITH DEW POINTS CURRENTLY IN THE UPPER TEENS TO LOWER 20S CREATING HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE ACROSS THE AREA. MOST LOCATIONS HAVE ALREADY HAD 3 TO 4 HOURS DURATION OF HUMIDITY BELOW 35 PERCENT...AND THESE CONDITIONS WILL CONTINUE THROUGH 6PM EST THIS EVENING. THE HIGH PRESSURE CENTER WILL SHIFT EAST OF THE STATE OVERNIGHT AND ALLOW WINDS TO BECOME EASTERLY. THIS WILL ALLOW MOISTURE TO GRADUALLY MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON. HOWEVER...HUMIDITIES ARE STILL EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS ACROSS THE NATURE COAST WITH MINIMUM HUMIDITIES EXPECTED AROUND 30 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ049>052-055>057-060>062-065-282300- /O.CON.KTBW.FW.W.0017.000000T0000Z-080228T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 159 PM EST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. COLD AND VERY DRY AIR REMAINS IN PLACE OVER THE STATE THIS AFTERNOON WITH DEW POINTS CURRENTLY IN THE LOWER TO MID 20S CREATING HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE ACROSS THE AREA. MOST LOCATIONS HAVE ALREADY HAD 3 TO 4 HOURS DURATION OF HUMIDITY BELOW 35 PERCENT...AND THESE CONDITIONS WILL CONTINUE THROUGH 6PM EST THIS EVENING. THE HIGH PRESSURE CENTER WILL SHIFT EAST OF THE STATE OVERNIGHT AND ALLOW WINDS TO BECOME EASTERLY. THIS WILL ALLOW MOISTURE TO GRADUALLY MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON AND HUMIDITIES ARE EXPECTED TO FALL INTO THE MID 30 PERCENT RANGE FOR A COUPLE OF HOURS FRIDAY AFTERNOON...WITH MOST LOCATIONS EXPECTED TO REMAIN ABOVE 35 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
5 follow-up statements
000 WWUS82 KTBW 282253 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 553 PM EST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR THE NATURE COAST FOR LONG DURATIONS OF LOW HUMIDITY... .A COLD AND DRY AIRMASS REMAINS OVER THE AREA WITH HIGH PRESSURE DOMINATING THE WEATHER THROUGH THE WEEKEND. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE ON FRIDAY AS WINDS VEER TO THE EAST. FLZ039-042-043-048-290000- /O.EXP.KTBW.FW.W.0017.000000T0000Z-080228T2300Z/ /O.CON.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 553 PM EST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY. HIGH PRESSURE OVER NORTH FLORIDA WILL SHIFT EAST OVERNIGHT AND ALLOW WINDS TO BECOME EASTERLY. THIS SHIFT WILL ALLOW MOISTURE TO GRADUALLY MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON. HOWEVER...HUMIDITIES ARE STILL EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS ACROSS THE NATURE COAST WITH MINIMUM HUMIDITIES EXPECTED AROUND 30 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ049>052-055>057-060>062-065-290000- /O.EXP.KTBW.FW.W.0017.000000T0000Z-080228T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 553 PM EST THU FEB 28 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. HIGH PRESSURE OVER NORTH FLORIDA WILL SHIFT EAST OVERNIGHT AND ALLOW WINDS TO BECOME EASTERLY. THIS SHIFT WILL ALLOW MOISTURE TO MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON. SOME AREAS MAY STILL SEE HUMIDITIES DROP INTO THE 35 PERCENT RANGE...HOWEVER DURATIONS BELOW 35 PERCENT ARE EXPECTED TO BE LESS THAN 3 HOURS AT THIS TIME. $$
000 WWUS82 KTBW 282301 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 601 PM EST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR THE NATURE COAST FOR LONG DURATIONS OF LOW HUMIDITY... .A COLD AND DRY AIRMASS REMAINS OVER THE AREA WITH HIGH PRESSURE DOMINATING THE WEATHER THROUGH THE WEEKEND. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE ON FRIDAY AS WINDS VEER TO THE EAST. FLZ039-042-043-048-292300- /O.CON.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 601 PM EST THU FEB 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY. HIGH PRESSURE OVER NORTH FLORIDA WILL SHIFT EAST OVERNIGHT AND ALLOW WINDS TO BECOME EASTERLY. THIS SHIFT WILL ALLOW MOISTURE TO GRADUALLY MODERATE IN THE LOWER LEVELS FRIDAY AFTERNOON. HOWEVER...HUMIDITIES ARE STILL EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS ACROSS THE NATURE COAST WITH MINIMUM HUMIDITIES EXPECTED AROUND 30 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 291022 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 522 AM EST FRI FEB 29 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST TODAY FOR MOST OF WEST CENTRAL FLORIDA EXCLUDING PINELLAS COUNTY... .A DRY AIRMASS WILL REMAIN OVER THE AREA AS HIGH PRESSURE DOMINATES THE WEATHER THROUGH THE WEEKEND. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE THROUGH THE WEEKEND AS EASTERLY WINDS BRING HIGHER DEW POINTS TO THE AREA. FLZ049-051-052-055>057-060-061-292300- /O.EXA.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/ PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 522 AM EST FRI FEB 29 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITIES WILL DROP TO BETWEEN 30 AND 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON. AN AFTERNOON SEA BREEZE MAY KEEP DURATIONS BELOW 4 HOURS NEAR THE COAST. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-042-043-048-292300- /O.CON.KTBW.FW.W.0018.080229T1500Z-080229T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 522 AM EST FRI FEB 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. RED FLAG CONDITIONS ARE LIKELY TODAY WITH 4 TO 6 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. RELATIVE HUMIDITIES WILL BOTTOM OUT AROUND 25 PERCENT IN LEVY COUNTY...TO AROUND 30 PERCENT OVER HERNANDO COUNTY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 291846 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 146 PM EST FRI FEB 29 2008 ...RED FLAG WARNING IS CANCELLED FOR WEST CENTRAL FLORIDA COUNTIES... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR THE NATURE COAST... .HIGH PRESSURE RIDGING ACROSS THE AREA FROM THE NORTHEAST HAS ALLOWED WINDS TO VEER TO THE EAST AND DRAW IN LOW LEVEL MOISTURE ACROSS THE CENTRAL AND SOUTHERN PENINSULA. A WEAKER PRESSURE GRADIENT ACROSS THE NATURE COAST AND NORTHERN FLORIDA HAS LIMITED SOME OF THE MOISTURE RETURN AND HUMIDITIES THERE HAVE FALLEN BELOW 35 PERCENT THIS AFTERNOON. FLZ049-051-052-055>057-060-061-292000- /O.CAN.KTBW.FW.W.0018.000000T0000Z-080229T2300Z/ PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 146 PM EST FRI FEB 29 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE RED FLAG WARNING. LOW LEVEL MOISTURE HAS RAPIDLY RETURNED ACROSS THE TAMPA BAY AREA THIS AFTERNOON WITH MOST LOCATIONS BRIEFLY TOUCHING AROUND 35 PERCENT EARLIER THIS MORNING...BUT NOW GRADUALLY INCREASING THROUGH THE AFTERNOON. SOME ISOLATED LOCATIONS MAY HAVE AN HOUR OR SO OF HUMIDITIES BELOW 35 PERCENT...BUT DURATIONS WILL REMAIN LESS THAN 4 HOURS. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ FLZ039-042-043-048-292300- /O.CON.KTBW.FW.W.0018.000000T0000Z-080229T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 146 PM EST FRI FEB 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. LOW LEVEL MOISTURE WILL BE MORE GRADUAL IN ITS RETURN ACROSS THE NATURE COAST THIS AFTERNOON AS EASTERLY WINDS ARE LIGHTER HERE THAN ACROSS THE CENTRAL AND SOUTHERN FLORIDA PENINSULA. MANY LOCATIONS ACROSS THE NATURE COAST HAVE ALREADY HAD AN HOUR OR TWO OF HUMIDITIES BELOW 35 PERCENT AND COULD STILL SEE ANOTHER COUPLE OF HOURS. THUS DURATIONS ARE EXPECTED TO BE 4 HOURS AND THE RED FLAG WARNING IN PLACE WILL CONTINUE THROUGH 6 PM THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 292246 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 546 PM EST FRI FEB 29 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... FLZ039-042-043-048-010000- /O.EXP.KTBW.FW.W.0018.000000T0000Z-080229T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 546 PM EST FRI FEB 29 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON. EASTERLY FLOW OVER THE WEEKEND IS EXPECTED TO CONTINUE THE MOISTENING TREND. THUS NOT EXPECTING ANY FIRE WEATHER CONCERNS AT THIS TIME. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 28, 1:34 PM EST, 25 minutes earlier.
Area forecast discussion, Feb 28, 1:34 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
134 PM EST THU FEB 28 2008
.SHORT TERM (TONIGHT-SAT)...UPPER TROF SWINGS INTO THE W ATLANTIC
KEEPING DRY WNW FLOW ALOFT TONIGHT. SFC HIGH OVER THE DEEP SOUTH
THIS AFTERNOON TO SLOWLY MOVE INTO THE MID ATLANTIC REGION BY
MORNING. GOOD RADIATIONAL COOLING OVERNIGHT AND LOW DEW POINTS
ATTM TO ALLOW TEMPS TO QUICKLY FALL AFTER SUNSET AND BOTTOM OUT
JUST BELOW FREEZING OVER THE NATURE COAST TO 35-40 RANGE MOST
OTHER AREAS EXCEPT LOWER 40S ALONG THE IMMEDIATE COAST. WEAKER
GRADIENT OVER THE NORTHERN HALF OF THE FL PEN TO ALLOW WINDS TO
DECOUPLE AND PATCHY FROST TO DEV OVER THE NATURE COAST DOWN INTO
THE NORMALLY COLDER AND WIND PROTECTED AREAS OF PASCO AND
INTERIOR HILLSBOROUGH COUNTIES. ENOUGH NE LL FLOW IN PLACE OVER THE
SOUTHERN AREAS TO HELP PREVENT MUCH FROST...BUT MAY STILL SEE VERY
LOCALIZED PATCHES A BIT FURTHER SOUTH IN LOW LYING DRAINAGES.
SLOW WARM UP BEGINS FRIDAY AFTERNOON WITH MOSTLY SUNNY SKIES AND
EASTERLY FLOW OFF THE W ATLANTIC TO ALLOW TEMPS TO CLIMB TO JUST
BELOW NORMAL MOST AREAS.
SATURDAY ANOTHER SHORTWAVE TO MOVE OVER THE GREAT LAKES WITH AXIS
DOWN THRU THE APPALACHIANS TO PUSH NARROW VORT LOBE AND ASSOCIATED
SFC FRONT THRU THE DEEP SOUTH WITH WEAK HIGH BUILDING INTO THE
REGION BEHIND FRONT. NOT MUCH IMPACT ON OUR WX AS MOISTURE WILL BE VERY
LIMITED WITH NEAR NORMAL TEMPS AND ONLY BLIND 10 POPS IN THE
GRIDS.
.LONG TERM (SAT NIGHT-THU)...RIDGING BUILDS DOWN ACROSS THE STATE
FOR SAT NIGHT AS A STALLED COLD FRONT DISSIPATES ACROSS THE AREA.
HIGH PRESSURE WILL THEN CONTINUE TO RIDGE ACROSS THE AREA THROUGH
MONDAY AS A STRONG COLD FRONT APPROACHES FROM THE NW. DEEP MOISTURE
AND WARM TEMPS IN PLACE MONDAY AFTERNOON MAY ALLOW FOR A FEW SHOWERS
AND HAVE CONTINUED THE 20 PERCENT RAIN CHANCES IN PLACE. THE COLD
FRONT WILL THEN PUSH THROUGH THE AREA MONDAY NIGHT/TUESDAY WITH
30-40 PERCENT CHANCES FOR STORMS STILL VALID. THE FRONT WILL THEN
CLEAR THE STATE TUE NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST.
THE HIGH CENTER IS EXPECTED TO MOVE ACROSS NORTHERN FL WED AND SHIFT
EAST OF THE STATE WED NIGHT/THU AS YET ANOTHER COLD FRONT BEGINS TO
APPROACH FROM THE WNW. TEMPS WILL BEGIN NEAR NORMAL SAT NIGHT AND
RISE ABOVE NORMAL FOR SUN THROUGH MON NIGHT. TEMPS TUES WILL NEAR
NORMAL WITH THE CLOUDS AND CONVECTION AS THE FRONT MOVES THROUGH.
TEMPS WILL REMAIN NEAR TO JUST BELOW NORMAL THEN FOR TUE NIGHT
THROUGH THU AS THE HIGH QUICKLY SHIFTS EAST AND DOES NOT ALLOW FOR
GOOD COLD AIR ADVECTION BEHIND THE FRONT.
&&
.AVIATION...VFR THROUGH THE PERIOD.
&&
.MARINE...SFC HIGH TO SHIFT INTO THE ATLANTIC TONIGHT WITH ABOUT 4
MB GRADIENT OVER THE E GULF TO KEEP NE-E EARLY FLOW UP TO AROUND
15 KTS OFFSHORE BUT BELOW HEADLINES. GRADIENT WEAKENS OVER THE
WEEKEND AS WEAK DRY FRONT SWINGS THRU THE REGION. MODELS COMING
BETTER IN LINE WITH NEXT STORM SYSTEM TO DEV IN W GULF AND MOVE
INTO THE C GULF MON WITH SE-S FLOW INCREASING ELEVATING SOUTHERLY
WINDS AND SEAS. STRONG COLD FRONT TO MOVE OVER THE GULF TUESDAY
WITH GUSTY NW WINDS AND LARGE SEAS.
&&
.FIRE WEATHER...DRY AIRMASS TO BEGIN TO MOISTEN ON FRI BUT STILL
EXPECT CRITICALLY LOW RHS OVER THE NATURE COAST FOR 4+ HOURS AND
HAVE UPGRADED WATCH TO RED FLAG WARNING THERE. BY THE WEEKEND LOW
LEVEL MOISTURE RETURNS TO KEEP RHS ABOVE CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 41 71 54 75 / 0 5 5 10
FMY 44 76 54 79 / 0 5 5 10
GIF 40 73 52 77 / 0 5 5 10
SRQ 41 72 52 76 / 0 5 5 10
BKV 29 70 43 75 / 0 5 5 10
SPG 47 70 57 75 / 0 5 5 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM 10 AM TO 6 PM EST FRIDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY FOR CITRUS-HERNANDO-
LEVY-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...RD
LONG TERM/AVIATION...JCHazardous weather outlook, Feb 28, 3:26 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 326 AM EST THU FEB 28 2008 FLZ039-042-043-048>052-055>057-060>062-065-282100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 326 AM EST THU FEB 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... TEMPERATURES NORTH OF TAMPA BAY ARE EXPECTED TO FALL TO 30 TO 32 DEGREES JUST BEFORE SUNRISE THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT THIS MORNING FROM HERNANDO COUNTY NORTH TO LEVY COUNTY. FARTHER SOUTH FROM THE TAMPA BAY AREA SOUTH TO THE FORT MYERS AREA...WIND CHILL VALUES WILL BE IN THE MID 30S. RESIDENTS SHOULD KEEP PETS INDOORS THIS THIS MORNING...AND MAKE SURE CHILDREN ARE ADEQUATELY DRESSED FOR THE COLD CONDITIONS AT THE BUS STOP THIS MORNING. ...FIRE WEATHER IMPACT... DRY AIR WILL CONTINUE TO FILTER INTO THE REGION TODAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO THE LOW TO MID 20S LATE THIS MORNING AND THROUGH THE AFTERNOON HOURS. WHEN THE RELATIVE HUMIDITY DROPS THIS LOW...IT CREATES FAVORABLE CONDITIONS FOR THE RAPID SPREAD OF WILDFIRES. A RED FLAG WARNING IS IN EFFECT TODAY. ...HAZARDOUS MARINE IMPACTS... WINDS WILL CONTINUE TO DIMINISH TODAY...HOWEVER UNTIL LATER THIS MORNING...SEAS WILL REMAIN IN THE 6 TO 7 FOOT RANGE OFFSHORE. SMALL CRAFT ADVISORIES REMAIN IN EFFECT OFFSHORE THROUGH 10 AM. CLOSER TO SHORE...NORTH TO NORTHEAST WINDS OF 15 TO 20 KNOTS WILL PERSIST THROUGH 10 AM BEFORE DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION...ESPECIALLY THIS MORNING WHILE THE WINDS REMAIN GUSTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...EXCESSIVE COLD IMPACT... COLD AIRMASS WILL REMAIN IN PLACE THROUGH FRIDAY MORNING. A FREEZE WARNING IS IN EFFECT FRIDAY MORNING FOR HERNANDO COUNTY NORTH TO LEVY COUNTY. TEMPERATURES IN THE WARNED AREA ARE EXPECTED TO FALL TO AROUND 30 FRIDAY MORNING. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. ...FIRE WEATHER IMPACT... DRY AIR WILL PERSIST THROUGH FRIDAY. LOW RELATIVE HUMIDITY VALUES NORTH OF TAMPA BAY WILL INCREASE THE FIRE WEATHER DANGER. A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FROM HERNANDO COUNTY NORTH TO LEVY COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 17
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:51 AM EST | Freeze Warning | TBW | Sumter | 27 hr |
| Feb 28, 5:05 AM EST | Fire Weather Watch | TBW | Sumter | 9 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.